Winamol

Winamol

paracetamol

Manufacturer:

KCK Pharma

Distributor:

Unimed
Full Prescribing Info
Contents
Paracetamol.
Description
Each 1 ml contains: Paracetamol 100 mg.
Excipients/Inactive Ingredients: Preservative: Methyl Paraben 0.09 % w/v; Propyl Paraben 0.009 % w/v.
Action
Pharmacology: Pharmacodynamics: Paracetamol has analgesic and antipyretic actions probably due to the inhibition of prostaglandin biosynthesis.
Pharmacokinetics: Paracetamol is readily absorbed from the gastro-intestinal tract and peak plasma concentrations usually occur 30 minutes to 2 hours after ingestion. Paracetamol is metabolised in the liver and largely excreted in the urine as sulphate and glucuronide conjugates. Less than 5% is excreted unchanged. The elimination half-life varies from about 1 to 4 hours.
Indications/Uses
For the relief of fever and mild to moderate pain. WINAMOL Drops is an analgesic in teething.
Dosage/Direction for Use
1-3 months (4-6 kg): 0.6-0.9 mL (60-90mg).
3-6 months (6-8 kg): 0.9-1.2 mL (90-120mg).
6-12 months (8-10 kg): 1.2-1.5 mL (120-150mg).
1-2 years (10-12 kg): 1.5-1.8 mL (150-180mg).
For an accurate dosing, weigh the child and work out the dosage to be given based on a paracetamol 15 mg for every kg body weight.
Do not give more than 4 doses in any 24 hour period.
Leave at least 4 hours between doses.
Do not give this medicine to the child for more than 3 days without speaking to a doctor or pharmacist.
Route of Administration: Oral.
Overdosage
Early symptoms of paracetamol overdosage include pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning hepatic failure may progress to encephalopathy, coma and death. Acute renal failure with acute tubular necrosis may develop even in the absence of severe liver damage. Cardiac arrhythmias and pancreatitis have been reported. Liver damage is possible in adults who have taken 10g of more of paracetamol. It is considered that excess quantities of a toxic metabolite (usually adequately detoxified by glutathione when normal doses of paracetamol are ingested), become irreversibly bound to liver tissue.
Immediate treatment is essential in the management of paracetamol overdose. Despite a lack of significant early symptoms, patients should be referred to hospital urgently for immediate medical attention. Any patient who has ingested around 7.5g or more of paracetamol in the preceding 2 hours should undergo gastric lavage. Administration of oral methionine or intravenous n-acetylcysteine which may have a beneficial effect up to at least 48 hours after the overdose, may be required. General supportive measures must be available.
Contraindications
Contra-indicated in patients with a known hypersensitivity to paracetamol or any of the other constituents.
Warnings
This preparation contains PARACETAMOL.
Do not take any other paracetamol containing medicines at the same time.
Special Precautions
Allergy alert: Paracetamol may cause severe skin reactions. Symptoms may include skin reddening, blisters or rash.
These could be signs of a serious condition. If these reactions occur, stop use and seek medical assistance right away.
Consult the physician before use if the child has liver or kidney problems and if the child's symptoms do not improve. Do not exceed the stated dose.
WINAMOL Drops for Infants contains paracetamol. It should not be used with other paracetamol-containing products.
Use In Pregnancy & Lactation
Epidemiological studies in human pregnancy have shown no ill effects due to paracetamol used in the recommended dosage, but patients should follow the advice of their doctor regarding its use.
Paracetamol is excreted in breast milk but not in a clinically significant amount.
Available published data do not contra-indicate breast feeding.
Side Effects
Cutaneous hypersensitivity reactions including skin rashes, angioedema, Stevens Johnson Syndrome/Toxic Epidermal Necrolysis have been reported.
Stop taking WINAMOL Drops for Infants and inform the physician immediately if the child: Experience allergic reactions eg, skin rash or itching, sometimes with breathing problems or swelling of the lips, tongue, throat or face; experience a skin rash or peeling, or mouth ulcers; have previously experienced breathing problems with aspirin or nonsteroidal anti-inflammatory drugs, and experience a similar reaction with WINAMOL Drops for Infants; experience unexplained bruising or bleeding, these reactions are rare.
Drug Interactions
Before taking WINAMOL Drops for Infants, make sure to consult the physician if the patient is taking warfarin or similar medicines used to thin the blood.
Storage
Keep the bottle tightly closed protected from light. Store below 30°C.
ATC Classification
N02BE01 - paracetamol ; Belongs to the class of anilide preparations. Used to relieve pain and fever.
Presentation/Packing
Oral soln (red colour syrup with raspberry flavour) 100 mg/mL x 15 mL.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in